Missouri, 2006Tornado in Missouri, May 26, 2006
May 26, 2006 · NWS SGF · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 10:45 AM CST, 45 minutes earlier.
Area forecast discussion, May 26, 10:45 AM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT FRI MAY 26 2006
.UPDATE...
MCV SHOWING UP VERY NICELY ON SATELLITE IMAGERY AND ON REGIONAL
PROFILER NETWORK NEAR THE AR/OK/MO BORDER AT LATE MORNING. FAIRLY
EXPANSIVE...THOUGH THINNING...CIRRUS SHIELD HAS LIMITED HEATING SOME
LATE THIS MORNING. SURFACE OBSERVATIONS DO INDICATE THAT A WEAK
SURFACE BOUNDARY MAY BE PRESENT FROM JUST NORTH OF JOPLIN EASTWARD
ACROSS OUR CWA INTO SHANNON COUNTY. MOISTURE CONVERGENCE ALONG THIS
BOUNDARY IS EVEN WEAKER THAN IT WAS YESTERDAY AND THETA E GRADIENT
ALONG THE BOUNDARY IS CONSIDERABLY WEAKER AS WELL LIKELY SO FRONTAL
CIRCULATION SHOULD BE WEAKER AS WELL. IN ADDITION TO THE WEAKER
CONVERGENCE AND WEAKER FORCING CIRRUS DECK SO FAR HAS HELPED LIMIT
INSTABILITY SOME AS WELL...SO OVERALL APPEAR TO BE QUITE A FEW
NEGATIVES FOR CONVECTION THIS AFTERNOON. DESPITE THE NEGATIVES THE
MCV IS STILL FAIRLY WELL DEFINED AND WITH CONTINUED HEATING THROUGH
INCREASING THIN CIRRUS ITS POSSIBLE THAT WE COULD REACH CONVECTIVE
TEMPERATURES AND ALLOW FOR SOME CONVECTION TO DEVELOP LATE THIS
AFTERNOON INTO THIS EVENING. WORRIED THAT ONGOING POPS IN GRIDS MAY
BE TOO GENEROUS...BUT WITH SUCH A HIGH DEGREE OF UNCERTAINTY COURSE
OF LEAST REGRET IS TO LET POPS RIDE FOR NOW.
WE WILL BE LAUNCHING AN EARLY AFTERNOON SOUNDING (18Z OR 19Z) TO
BETTER ACCESS THE DEGREE OF DESTABILIZATION AND CHECK FOR ANY
POSSIBLE SUBSIDENCE INVERSION/CAPPING NEAR THE MCV.
IZZI
&&
.AVIATION...
FOR THE 18Z TAFS...PLAN TO CARRY VFR CONDITIONS THROUGH THE TAF
CYCLE. AS ALLUDED TO IN THE UPDATE SECTION ABOVE THERE IS THE
POTENTIAL FOR ISOLATED THUNDERSTORMS AGAIN THIS AFTERNOON...BUT
CHANCES APPEAR TO BE LESS THAN THOSE OF YESTERDAY. GIVEN VERY LOW
PROBABILITIES WILL COMPLETELY LEAVE MENTION OF TS OUT OF THE TAFS
THIS CYCLE AND AMEND IF NECESSARY. A LOW LEVEL JET WITH 35-40KT
WINDS AS LOW AS 1000FT AGL IS EXPECTED TO DEVELOP LATER TONIGHT AT
SGF AND PARTICULARLY JLN...HOWEVER SURFACE WINDS SHOULD REMAIN
8-10KT LESSENING THE THREAT OF LOW LEVEL WIND SHEAR. COULD SEE SW
WINDS GUST TO THE 18-20KT RANGE FOR A COUPLE HOURS SAT MORNING BUT
OTHERWISE WINDS SHOULD REMAIN AT OR BLO 15KT OUTSIDE OF ANY
THUNDERSTORMS THROUGH THE PERIOD.
IZZI
&&
.DISCUSSION...//ISSUED AT 354 AM CDT FRI MAY 26 2006//
VERY INTERESTING ATMOSPHERIC SETUP ACROSS THE REGION EARLY THIS
MORNING. AN ISOLATED AREA OF STRONG TO SEVERE THUNDERSTORMS HAVE
PERSISTED IN ROUGHLY THE SAME AREA OF SOUTHWEST MISSOURI BEGINNING
LATE THURSDAY AFTERNOON AND CONTINUING DURING THE PRESENT TIME.
DIFFICULT TO DETERMINE WHAT EXACTLY HAS ANCHORED THESE STORMS IN
SUCH A SMALL CONFINED REGION. THERE IS A FRONTAL BOUNDARY DRAPED
ACROSS THE FAR SOUTHERN PORTION OF KANSAS AND MISSOURI. DEWPOINTS
IN THE 50S RESIDE NORTH OF THE FRONT WHILE VALUES IN THE UPPER 60S
AND LOWER 70S ARE COMMON ON THE SOUTH SIDE. IT LOOKS LIKE THE
STORMS DEVELOPED IN AN AREA OF BETTER SURFACE CONVERGENCE AS OPPOSED
TO LOCATIONS FURTHER EAST ALONG THE BOUNDARY. IN ADDITION...DURING
THE OVERNIGHT HOURS THE LOW LEVEL JET HAS KICKED IN...ALLOWING FOR A
MCS TO DEVELOP ACROSS KANSAS...AND ADDING FURTHER ENHANCEMENT OF THE
SOUTHWEST MISSOURI/EXTREME SOUTHEAST KANSAS STORMS.
CURRENT THINKING IS THAT THE LOW LEVEL JET WILL CONTINUE TO KEEP
CONVECTION GOING ACROSS OUR WESTERN AREAS DURING THE EARLY MORNING
HOUR. THE MAIN MCS WAS DIVING SOUTHEAST INTO OKLAHOMA...AS IT GETS
OVER EASTERN OKLAHOMA IN A FEW HOURS...IT MAY CUT OFF THE GOOD
MOISTURE FLOW INTO THE ONGOING ACTIVITY.
MAIN FORECAST CONCERN TODAY WILL BE TEMPERATURES AND POSSIBLE
REGENERATION OF CONVECTION BY AFTERNOON. IF CLOUDS CAN CLEAR
OUT...TEMPERATURES WILL BE SIMILAR TO YESTERDAY. IF TEMPS CAN REACH
THE UPPER 80S...CAPE VALUES THIS AFTERNOON WOULD BE AROUND 4000 J/KG
WITH LITTLE CAP. THE BOUNDARY WILL BE IN THE AREA ALONG WITH
LINGERING OUTFLOW BOUNDARIES. IN ADDITION...REGIONAL RADARS SUGGEST
AN MCV MAY HAVE DEVELOPED ACROSS KANSAS AS A RESULT OF THE OVERNIGHT
MCS. IF ENOUGH HEATING DOES INDEED OCCUR...THEN THERE MAY BE
ANOTHER ROUND OF ISOLATED TO WIDELY SCATTERED SEVERE CONVECTION BY
AFTERNOON. DUE TO THE UNCERTAINTIES OF CLOUD COVER AND BOUNDARY
LOCATIONS...ONLY GOING 20 TO 30 POPS FOR THE AFTERNOON HOURS. HELD
ONTO SLIGHT POPS AREAWIDE FOR TONIGHT FOR ANY LINGERING STORMS...AND
TO ACCOUNT FOR SOME ISOLATED WARM AIR ADVECTION STORMS AS THE
BOUNDARY FINALLY LIFTS NORTH.
THE REMAINDER OF THE WEEKEND LOOKS DRY AND VERY WARM. WITH 850 MB
TEMPS OVER 20 DEG C AND A DECENT AMOUNT OF SUNSHINE HIGHS WILL
LIKELY WARM INTO THE UPPER 80S AND LOWER 90S. THESE VALUES WILL
FLIRT WITH RECORDS...ESPECIALLY ON SATURDAY. A GOOD CAP SHOULD KEEP
THE AREA DRY. HOWEVER...AN ISOLATED STORM WOULDNT BE OUT OF THE
QUESTION OVER OUR FAR EASTERN AREAS...WHERE THE CAP WILL BE A BIT
WEAKER.
NO CHANGES TO THE REMAINING EXTENDED GRIDS.
SAW
&&
.CLIMATE
VERY WARM TEMPERATURES ARE LIKELY THIS HOLIDAY WEEKEND AS 850 MB
TEMPERATURES WILL BE IN EXCESS OF 20 DEG C. HERE ARE THE CURRENT
RECORDS FOR THE NEXT FEW DAYS...
MAY 26 MAY 27 MAY 28
SPRINGFIELD 92/1953 88/1911 89/1911
JOPLIN 94/1953 89/1991 92/1983
WEST PLAINS 95/1953 90/1962 89/1962
ROLLA/VICHY 92/1953 90/1905 91/1962
MMT/LINDENBERG/SAW
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHazardous weather outlook, May 26, 8:08 AM CST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
908 AM CDT FRI MAY 26 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
908 AM CDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED TO SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND INTO THE
EVENING HOURS ACROSS THE ENTIRE OUTLOOK AREA.
DISCUSSION:
ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON. HOWEVER...THE THREAT WILL BE HIGHLY DEPENDENT UPON HOW
MUCH CLEARING THE REGION HAS IN THE WAKE OF THIS MORNINGS
CONVECTION.
IF CLEARING DOES INDEED OCCUR...THE ATMOSPHERE WILL BECOME
QUITE UNSTABLE OVER THE OUTLOOK AREA. WITH THE MAIN SURFACE FRONT
AND NUMEROUS BOUNDARIES STILL DRAPED ACROSS THE REGION...
ADDITIONAL THUNDERSTORMS MAY BE TRIGGERED BY THESE FEATURES.
IF STORMS DO DEVELOP...THEY WOULD LIKELY PRODUCE HAIL UP TO THE
SIZE OF GOLF BALLS AND WIND GUSTS APPROACHING 60 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED DURING THE WEEKEND. ISOLATED
AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE DURING MUCH OF
THE UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY AGAIN BE NEEDED ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON IF SUFFICIENT CLEARING OCCURS IN THE
WAKE OF THE MORNING STORMS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG
In the hours before
Local storm report, May 26, 8:59 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL CHICOPEE 37.38N 94.74W
05/26/2006 E1.75 INCH CRAWFORD KS LAW ENFORCEMENT
&&
SRUNNELSLocal storm report, May 26, 9:34 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 2 E DUENWEG 37.08N 94.38W
05/26/2006 JASPER MO LAW ENFORCEMENT
FOLLOWING ROADS FLOODED AND CLOSED DUE TO HIGH WATER 59
AND FF...AND JACK PINE AND 180.
&&
IZZILocal storm report, May 26, 9:42 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 2 SW ROCKY COMFORT 36.73N 94.12W
05/26/2006 MCDONALD MO LAW ENFORCEMENT
TREE REPORTED BLOWN DOWN ACROSS BEAVER RD.
&&
IZZILocal storm report, May 26, 9:53 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL JENKINS 36.78N 93.69W
05/26/2006 E1.75 INCH BARRY MO AMATEUR RADIO
&&
SRUNNELSLocal storm report, May 26, 9:56 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL JENKINS 36.78N 93.69W
05/25/2006 E1.75 INCH BARRY MO PUBLIC
&&
SRUNNELSLocal storm report, May 26, 10:27 AM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1127 AM CDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD JENKINS 36.78N 93.69W
05/26/2006 BARRY MO FIRE DEPT/RESCUE
A LOW WATER BRIDGE OVER THE EAST FORK OF JENKS CREEK WAS
WASHED OUT BY A FLASH FLOOD. TIME BASED OFF WSR88D
RAINFALL ESTIMATES.
&&
SRUNNELSTornado, Barry
- When
- May 26, 11:30 AM CST to 11:32 AM CST
- Where
- Barry County, 2 mi NE of Jenkins
- Rating
- F0
- Path length
- 1 mi
- Path width
- 100 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.783, -93.650
A National Weather Service storm survey revealed that a small tornado touched down in a rural area northeast of Jenkins. The tornado caused intermittent tree damage for about one mile.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507755.